My pdoc put on Lamotrigine for a mood stabilizer. I’ve never heard of this med before. Has anyone heard of or taken it before?
A low dose of Lamictal worked well for my depression. But, I went up on the dose and went manic…uncontrollable racing thoughts and stuff. I go manic easily though. Hope it works out for you.
Did your doctor tell you about the possible rash from Lamictal? It’s important to report any sort of rash you might experience while on the drug. I don’t want to scare you off but it can be very serious. It’s unlikely you’ll get a rash, just a heads up.
No, she didn’t tell me that. Thank you.
Here is some good info on the drug.
I had an allergic reaction to Lamictal. My lips and tongue swelled up. I had to go to the ER for it. @Malvok is right they warned me about a rash with it. I didn’t get the rash, but it turns out I am allergic to it.
Hi @simonet the Rash thing is pretty common (Lamictal Rash) especially if you increase the doses too rapidly - go low and steady with this medication (I am taking it now) The more serious rash (Stevens Johnson Syndrome) can happen but is pretty rare. I might be getting off of this drug because it makes me more unstable/anxiety/hypomanic but it is very good for depression and its a pretty good medication to ward off mania - but not as good as Depakote or Tegretol.
It is excellent for bipolar depression and depression in general - maybe too good.
Good luck with it - it is overall a pretty safe mood stabilizer/antidepressant
Thank you for the info.
I took Lamotrigine for a little while in 2012-2013, it is a good med but it didn’t help me. Perhaps because I have SZ not Bipolar or Schizoaffective, so didn’t benefit from mood stabilising properties. My husband is taking it for his epilepsy (as it is an anticonvulsant as well) and it works well for him.
Hi @simonet I have decided to stay on Lamictal, as I am starting to get used to the side effects and starting to stabilize quite well on this medication. I am tolerating 50 mg of Lamictal so far - Good luck with it!